Colorado, 2010Winter Storm in Colorado, March 23 to 24, 2010
March 23 to 24, 2010 · NWS PUB · 21 events in 21 counties and zones
A winter storm produced localized snow drifts up to 4 feet as well as heavy snow over a large portion of southern Colorado. Florence and Canon City (Fremont County)...
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm produced localized snow drifts up to 4 feet as well as heavy snow over a large portion of southern Colorado. Some of the higher reported snow totals include 6 to 10 inches in the vicinity of Colorado Springs...Security...Air Force Academy...and Falcon (El Paso County)...Florissant (Teller County)...Buena Vista...Nathrop...Poncha Springs and Salida (Chaffee County)...Florence and Canon City (Fremont County)... Rosita (Custer County)...Walsenburg and La Veta (Huerfano County)...and Haswell (Kiowa County). Eleven to 14 inches of snow was noted in and near the communities of Monument...Black Forest (El Paso County)...Beulah (Pueblo County)...Westcliffe (Custer County) and Trinidad (Las Animas County). In Pueblo County...Rye was covered by 15 inches of snow while Colorado City measured 17 inches of snow. Finally...Cuchara (Huerfano County) recorded 26 inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 23, 2:09 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 23, 2:09 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT TUE MAR 23 2010
.SHORT TERM...
(TONIGHT AND WEDNESDAY)
...SIGNIFICANT WINTER STORM TO IMPACT SOUTHERN COLORADO...
THINGS ARE COMING TOGETHER FOR A SIGNIFICANT WINTER STORM ACROSS
SOUTHERN COLORADO. MODELS ALL IN AGREEMENT WITH TIMING AND TRACK
WITH THE POTENTIAL FOR HEAVY SNOW THROUGH TOMORROW AFTERNOON.
FOLLOWED THE WRF/NAM/GFS/SREF FOR THE SHORT TERM. UPPER LOW
CURRENTLY LOCATED ALONG THE COLORADO-NEW MEXICO BORDER WILL TRACK
SOUTHEAST INTO NORTHERN NEW MEXICO BY TOMORROW MORNING AND INTO THE
TEXAS PANHANDLE BY TOMORROW AFTERNOON. A SECONDARY STORM SYSTEM
OVER ARIZONA WILL BE ABSORBED INTO THE NORTHERN LOW THIS EVENING.
THERE IS A NICE POOL OF MOISTURE BEING DRAWN NORTHWARD OUT OF THE
EASTERN PACIFIC WITH THE ARIZONA LOW WITH CLOUDS THICKENING UP
ACROSS THE REGION. SOUTHEASTERLY FLOW AT THE SURFACE HAS BROUGHT
AIR WITH DEW PTS IN THE LOWER 30S INTO WESTERN KANSAS AND WILL BE
ADVECTED INTO THE COLORADO PLAINS BY THIS EVENING. SEVERAL KEY
THINGS ARE COMING TOGETHER...STRONG ISENTROPIC LIFT...ABUNDANT
MOISTURE AND UPPER LEVEL DEFORMATION BANDING WILL SET THE STAGE FOR
HEAVY SNOWFALL TONIGHT AND TOMORROW MORNING.
CURRENTLY RADAR AND SATELLITE IMAGERY INDICATING A BAND OF SNOW FROM
NEAR LARAMIE WY SOUTHWEST ACROSS LEADVILLE AND INTO SOUTHWESTERN
CO. SURFACE OBS INDICATING A COLD FRONT IS SAGGING SOUTH ALONG THE
FRONT RANGE WITH NORTHERLY FLOW BEHIND THE FRONT. THIS WILL ALLOW
FOR COLD AIR TO ADVECT SOUTH ALONG THE I-25 CORRIDOR THIS EVENING
WHICH WILL PLAY A ROLE IN CHANGING LOWER ELEVATION RAIN TO SNOW.
EXPECT SNOW TO SPREAD EASTWARD QUICKLY INTO THE NORTHERN SANGRE DE
CRISTO RANGE...TELLER COUNTY AND THE PALMER DIVIDE BY 00Z THIS
EVENING. NAM AND WRF INDICATING A STRONG AREA OF ISENTROPIC LIFT
DEVELOPING ALONG THE PALMER DIVIDE BY 03Z WITH HEAVY SNOW THROUGH
WEDNESDAY MORNING. PRECIPITATION MAY START OUT AS A MIX OF RAIN AND
SNOW IN THE COLORADO SPRINGS AREA THIS EVENING AND CHANGE OVER TO
SNOW BY 03Z. AS THE UPPER LEVEL LOW SHIFTS SOUTH AND EAST
TONIGHT...PRECIPITATION WILL SPREAD ACROSS THE EASTERN PLAINS.
MODELS HINTING AT A SECONDARY AREA OF STRONG ISENTROPIC LIFT
DEVELOPING SOUTH OF US HIGHWAY 50 AFTER 09Z WITH HEAVY SNOW THROUGH
EARLY TOMORROW. MODELS NOT BRINGING COLDER AIR INTO THE EASTERN
PLAINS UNTIL LATER TONIGHT...BUT THINK THE EFFECTS OF DIABATIC
COOLING WILL BRING A QUICKER ONSET FOR THE CHANGE OF RAIN TO SNOW
SOMETIME BETWEEN 06-08Z TONIGHT. MODELS ALSO INDICATING STRONG
NORTHEASTERLY FLOW FROM THE SURFACE THROUGH 700 MB WITH THE NAM AND
WRF INDICATING 35-40 KTS. THIS WILL AID IN PROVIDING UPSLOPE FLOW
TO THE ALREADY STRONG ISENTROPIC LIFT ACROSS THE REGION. STRONG
SURFACE WINDS WILL LIKELY PRODUCE AREAS OF BLOWING SNOW BY TOMORROW
MORNING...ESPECIALLY ACROSS THE EASTERN PLAINS AND PALMER DIVIDE.
HEAVY SNOW LOOKS TO CONTINUE THROUGH THE FIRST HALF OF TOMORROW FOR
MUCH OF THE AREA WITH THE EXCEPTION BEING THE WESTERN AND CENTRAL
MOUNTAINS WHERE LIGHT SNOW WILL PERSIST THROUGH MUCH OF THE DAY.
THE BEST LIFT PULLS OFF TO THE SOUTHEAST BY TOMORROW AFTERNOON
LEAVING LIGHT SNOW ACROSS THE EASTERN PLAINS. CURRENTLY SNOWFALL
PROJECTIONS ARE 10-20 INCHES ACROSS TELLER COUNTY...8-12 OVER THE
PALMER DIVIDE...UP TO TWO FEET IN THE SANGRE DE CRISTO AND WET
MOUNTAIN RANGES AND 3 TO 8 INCHES OVER THE ADJACENT PLAINS INCLUDING
THE I-25 CORRIDOR. MOST OF THE EASTERN PLAINS WILL SEE 2 TO 6
INCHES OF SNOWFALL AND THE WESTERN AND CENTRAL MOUNTAINS SEEING 5 TO
10 INCHES. THERE COULD BE AREAS WITH HIGHER AMOUNTS ALONG THE
PALMER DIVIDE AND OVER THE RATON RIDGE IF ANY CONVECTIVE BANDING CAN
DEVELOP BUT THESE AREAS WILL BE LOCALIZED. STAY TUNED FOR THE
LATEST ON THIS WINTER STORM. MOZLEY
.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)
WEDNESDAY NIGHT THE UPR LOW IS FORECAST TO MOVE FROM THE NWRN
PORTION OF THE TX PANHANDLE TO CENTRAL OK. AS A RESULT PCPN WL BE
ON THE DECREASE FROM WEST TO EAST THRU THE NIGHT. THERE WL STILL
BE SNOW FALLING OVR MUCH OF THE SERN PLAINS IN THE EVENING...
ESPECIALLY FROM PUEBLO COUNTY...SOUTH AND EASTWARD. BETWEEN 6PM
AND MIDNIGHT IT LOOKS LIKE ACCUMULATIONS OVR THE SOUTHEAST CORNER
OF THE STATE SHOULD CONTINUE WITH THE NAM SHOWING ANYWHERE FROM 1
TO 4 INCHES OF ADDITIONAL SNOW. THEN BETWEEN MIDNIGHT AND 6AM THU
THE SNOW WILL BE MOVING OUT OF THE AREA...WITH LITTLE ADDITIONAL
ACCUMULATIONS. IF THIS TREND CONTINUES WE MAY NEED TO EXTEND THE
WINTER WEATHER ADVISORY FOR THE FAR SOUTHEAST PLAINS TO AROUND 06Z
INSTEAD OF 00Z...BUT WL WAIT AND SEE HOW THIS ALL PANS OUT.
FOR THU AN UPR RIDGE BUILDS OVR THE AREA WITH DRY WEATHER
RETURNING. THU NIGHT THE UPR RIDGE SHIFTS EASTWARD AS A NEW
WEATHER SYSTEM MOVING INTO NV. DURING THE DAY FRI...THIS NEW UPR
TROF MOVES INTO CO AND MOVES ACRS THE AREA FRI NIGHT...WITH THE
GFS DEVELOPING A CLOSED LOW OVR THE OK PANHANDLE BY 12Z SAT. THIS
SYSTEM SHOULD BRING PCPN TO THE ENTIRE AREA FRI NIGHT THROUGH
SATURDAY...WITH SEVERAL INCHES OF SNOW POSSIBLE OVR THE MTS. AT
THIS TIME IT DOES NOT LOOK LIKE TEMPS WL BE ALL THAT COLD ON SAT
AT THE LOWER ELEVATIONS...SO WE COULD MOSTLY SEE RAIN IF THAT IS
THE CASE. THAT WEATHER SYSTEM MOVES OUT OF THE AREA FOR SUN AND AN
UPR RIDGE WL BUILD OVR THE AREA AGAIN WHICH WL BRING DRY WEA FOR
SUN. A WEAK SHORTWAVE TROF IS EXPECTED TO MOVE THRU THE AREA
MON...BUT AT THIS TIME LOOKS LIKE IT WL NOT BRING PCPN TO THE
AREA. THE RIDGE REBUILD OVR THE AREA FOR TUE.
&&
.AVIATION...
KCOS...RAIN AND SNOW HAVE BEEN INCREASING ACROSS CENTRAL COLORADO
LATE THIS AFTERNOON AND WILL SPREAD SOUTH AND EAST INTO THE KCOS
AREA THIS EVENING. CURRENTLY THINKING THERE WILL BE A RAIN/SNOW MIX
BEGINNING AROUND 03Z THIS EVENING WITH A CHANGE OVER TO SNOW BY
04Z. A COLD FRONT WILL ALSO DROP SOUTH THIS EVENING WITH NORTHERLY
WINDS GUSTING UP TO 30-35 KTS FOR MUCH OF TONIGHT. SNOW WILL BRING
IFR CONDITIONS TO THE TERMINAL AFTER 04Z WITH LIFR CONDITIONS DURING
HEAVIER SNOWFALL. THE POTENTIAL EXISTS FOR 4 TO 6 INCHES OF
SNOWFALL ON RUNWAYS AT THE TERMINAL THROUGH TOMORROW AFTERNOON. WE
SHOULD SEE SOME IMPROVEMENT BY TOMORROW AFTERNOON AS THE UPPER
SYSTEM RESPONSIBLE FOR THE SNOW BEGINS TO PULL AWAY FROM THE
AREA...HOWEVER EXPECT LIGHT SNOW INTO TOMORROW EVENING AT THE
TERMINAL.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY FOR COZ089-093-095>099.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR COZ059-061>063-065-067-068-076.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR COZ072>075-077>080-087-088-094.
WINTER WEATHER ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR COZ058-060-
066.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR COZ069>071.
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR COZ083-085-086.
WINTER STORM WARNING UNTIL 6 PM MDT WEDNESDAY FOR COZ081-082-084.
&&
88/28
Hazardous weather outlook, Mar 23, 5:00 AM MST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT TUE MAR 23 2010
COZ058>089-093>099-241300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
600 AM MDT TUE MAR 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT PACIFIC STORM SYSTEM WILL DROP THROUGH THE GREAT BASIN
TODAY GATHERING STRENGTH AS IT MOVES THROUGH THE FOUR CORNERS REGION
AND INTO NORTHERN NEW MEXICO BY EARLY WEDNESDAY MORNING. WIDESPREAD
RAIN AND SNOW WILL SPREAD ACROSS SOUTH CENTRAL COLORADO THIS
AFTERNOON THEN ACROSS SOUTHEAST COLORADO TONIGHT. ISOLATED EMBEDDED
THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL COLORADO THIS
AFTERNOON THROUGH EARLY EVENING...RESULTING IN LOCALLY INTENSE
SNOWFALL RATES AT TIMES. SNOW LEVELS WILL START OUT AROUND 9000
FEET THIS AFTERNOON BEFORE QUICKLY DROPPING TO AROUND 6000 FEET BY 9
PM. A SLOPPY RAIN AND SNOW MIX WILL TRANSITION OVER TO ALL SNOW
AFTER MIDNIGHT ACROSS THE PLAINS.
SIGNIFICANT SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS A GOOD
PORTION OF SOUTH CENTRAL AND SOUTHEAST COLORADO TONIGHT. BY EARLY
WEDNESDAY MORNING...SNOWFALL TOTALS WILL RANGE FROM 8 INCHES TO
AROUND A FOOT OR MORE ACROSS THE SOUTHEAST MOUNTAINS AND PALMER
DIVIDE REGION...WITH 4 TO 8 INCHES ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS. THE VALLEYS AND SOUTHERN INTERSTATE 25 CORRIDOR SOUTH OF
COLORADO CITY WILL SEE BETWEEN 3 AND 6 INCHES OF ACCUMULATION WITH
1 TO 3 INCHES ON THE GRASSY AREAS ACROSS THE SOUTHEAST PLAINS.
ADDITIONAL HEAVY SNOW IS EXPECTED TO INCREASE THESE AMOUNTS FURTHER
ON WEDNESDAY. NORTH WINDS WILL INCREASE ACROSS THE SOUTHEAST PLAINS
LATE TONIGHT...RESULTING IN BLOWING AND DRIFTING SNOW...ESPECIALLY
FOR THE PALMER DIVIDE AND RATON RIDGE WHERE VISIBILITIES COULD DROP
TO LESS THAN 1 MILE AT TIMES.
IF YOU HAVE TRAVEL PLANS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO
LATE THIS AFTERNOON AND TONIGHT...BE PREPARED FOR WINTER DRIVING
CONDITIONS. ROAD CONDITIONS WILL LIKELY BECOME SNOWPACKED AND ICY
ABOVE 6000 FEET TONIGHT...WITH SLUSHY AND SLICK ROAD CONDITIONS
POSSIBLE FOR THE SOUTHEAST PLAINS BY WEDNESDAY MORNING. ANY CHANGES
IN THE TRACK OR STRENGTH OF THE SYSTEM COULD AFFECT THESE
ANTICIPATED SNOWFALL ACCUMULATIONS. RESIDENTS ARE URGED TO KEEP
INFORMED OF THE LATEST FORECASTS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
OCCASIONAL MODERATE TO HEAVY SNOWFALL WILL CONTINUE ACROSS THE AREA
THROUGH THE DAY WEDNESDAY BEFORE TAPERING OFF FROM WEST TO EAST LATE
WEDNESDAY AFTERNOON AND EVENING. ADDITIONAL ACCUMULATIONS OF 5 TO 10
INCHES WILL BE POSSIBLE ACROSS THE SANGRE DE CRISTO AND WET
MOUNTAINS AND WET MOUNTAIN VALLEY...WITH 3 TO 6 INCHES POSSIBLE
ACROSS THE REST OF THE HIGHER TERRAIN ALONG WITH PIKES PEAK AND
PALMER DIVIDE REGION...THE SOUTHERN I-25 CORRIDOR AND RATON MESA
REGION THROUGH THE FAR SOUTHEAST PLAINS. ADDITIONAL ACCUMULATIONS OF
1 TO 3 INCHES WILL BE POSSIBLE ACROSS SOUTHERN EL PASO AND NORTHERN
PUEBLO COUNTIES...AS WELL AS THE SAN LUIS AND UPPER ARKANSAS RIVER
VALLEYS.
GENERALLY LIGHT ACCUMULATING SNOWFALL WILL AGAIN BE POSSIBLE ACROSS
THE SOUTHWEST AND CENTRAL MOUNTAINS FRIDAY AFTERNOON...AND ACROSS
ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO FRIDAY NIGHT THROUGH
SATURDAY AS ANOTHER WEATHER SYSTEM MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.
31/23
Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- March 23, 4:00 PM MST to March 24, 4:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- March 23, 4:00 PM MST to March 24, 4:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Pikes Peak Above 11000 Ft
- When
- March 23, 4:00 PM MST to March 24, 4:00 PM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, West / Central Fremont County Below 8500 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- West / Central Fremont County Below 8500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Between 8500 and 10000 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Above 10000 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
Winter Storm, Canon City Vicinity / Eastern Fremont County
- When
- March 23, 5:00 PM MST to March 24, 4:00 PM MST
- Where
- Canon City Vicinity / Eastern Fremont County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.488, -105.323 (the zone’s center; the record gives no point)
Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- March 23, 6:00 PM MST to March 24, 4:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- March 23, 6:00 PM MST to March 24, 4:00 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- March 23, 6:00 PM MST to March 24, 5:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
Winter Storm, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- March 23, 7:00 PM MST to March 24, 4:00 PM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- March 23, 8:00 PM MST to March 24, 5:00 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Winter Storm, Eastern Las Animas County
- When
- March 23, 10:00 PM MST to March 24, 6:00 PM MST
- Where
- Eastern Las Animas County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Winter Storm, La Junta Vicinity / Otero County
- When
- March 23, 11:00 PM MST to March 24, 5:00 PM MST
- Where
- La Junta Vicinity / Otero County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.903, -103.716 (the zone’s center; the record gives no point)
Winter Storm, Bent County
- When
- March 24, 1:00 AM MST to 6:00 PM MST
- Where
- Bent County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -103.072 (the zone’s center; the record gives no point)
Winter Storm, Lamar Vicinity / Prowers County
- When
- March 24, 1:00 AM MST to 6:00 PM MST
- Where
- Lamar Vicinity / Prowers County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -102.393 (the zone’s center; the record gives no point)
Winter Storm, Springfield Vicinity / Baca County
- When
- March 24, 1:00 AM MST to 6:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in North Carolina, March 23, 2010$1.0 million · 1 event
- Flooding in Maine, March 23 to 25, 2010$100,000 · 3 events
- Flooding in New Hampshire, March 23 to 25, 2010$50,000 · 3 events
- Flood in New York, March 23, 2010$25,000 · 1 event
- Dense Fog in Kentucky, March 23, 201020 events
- Dense Fog in Illinois, March 23, 201018 events
- High Surf in Hawaii, March 23 to 24, 201012 events
- Dense Fog in Missouri, March 23, 201011 events
- Winter Storm and Winter Weather in Colorado, March 23 to 24, 201010 events
- Heavy Snow in New Mexico, March 23 to 24, 20108 events
- Heavy Snow in Wyoming, March 23, 20106 events
- Dense Fog in Indiana, March 23, 20106 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219675, 219677, 219683, 219674, 219676, 219678, 219679, 219680, 219681, 219682, 219684, 219685, 219686, 219688, 219687, 219689, 219691, 219690, 219692, 219693, 219694.